Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 27, 2015, 10:21 AM CDT for Montgomery County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2015, 10:21 AM CDT (15:21 UTC)
- Expired
- Aug 27, 2015, 10:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978 WWUS83 KICT 271521 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1021 AM CDT THU AUG 27 2015 KSZ099-271545- MONTGOMERY KS- 1021 AM CDT THU AUG 27 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 1045 AM CDT * AT 1019 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING NUMEROUS STRONG THUNDERSTORMS ACROSS MONTGOMERY COUNTY...MOVING SOUTH AT 10 TO 20 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE...ALONG WITH LOCALLY VERY HEAVY RAINFALL AND FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9596 3738 9596 3738 9553 3700 9552 TIME...MOT...LOC 1519Z 354DEG 10KT 3712 9574 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 27, 6:16 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 27, 6:16 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 616 AM CDT THU AUG 27 2015 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 257 AM CDT THU AUG 27 2015 ISOLATED-SCATTERED ELEVATED THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER FAR EASTERN KANSAS...ON THE EASTERN EDGE OF THE ELEVATED MIXED LAYER...WHERE WEAK MOISTURE TRANSPORT/ISENTROPIC UPGLIDE (310K) IS INDICATED. MUCAPES OF 2000-3000 J/KG AND EFFECTIVE BULK SHEAR OF 25-45 KT COULD RESULT IN A COUPLE OF STRONG-SEVERE STORMS WITH A HAIL THREAT. ANY STORM ACTIVITY THAT DEVELOPS SHOULD WANE TOWARD MID-LATE MORNING...AS THE WEAK LLJ WEAKENS/BACKS. A WELL-ADVERTISED SHORTWAVE TROUGH OVER THE NORTHERN/CENTRAL ROCKIES EARLY THIS MORNING PER WATER VAPOR IMAGERY...WILL TRANSLATE SLOWLY EASTWARD ACROSS THE CENTRAL PLAINS/UPPER MIDWEST LATE TODAY THROUGH FRIDAY...WITH A WEAK ATTENDANT COLD FRONT. SCATTERED STORMS SHOULD DEVELOP LATE THIS AFTERNOON ALONG THE FRONT AND PRE-FRONTAL TROUGH...FROM WESTERN NEBRASKA INTO NORTHWESTERN KANSAS AS SURFACE- BASED INHIBITION IS REMOVED FROM HEATING AND HEIGHT FALLS/ASCENT ASSOCIATED WITH THE SHORTWAVE TROUGH. THE CONVECTION MAY MERGE INTO ONE OR MORE CLUSTERS TONIGHT...AS A 45 KNOT SOUTHWESTERLY LOW-LEVEL JET DEVELOPS ACROSS THE REGION. A RELATIVELY GREATER STORM COVERAGE AND HIGHER RAINFALL FORECAST (0.25-0.75 INCH) IS EXPECTED ACROSS CENTRAL KANSAS...WITH LESSER COVERAGE/AMOUNTS FURTHER SOUTH. MODERATE INSTABILITY AND 25-35 KNOTS OF DEEP LAYER SHEAR MAY SUPPORT A FEW STRONG-MARGINALLY SEVERE STORMS IN CENTRAL KANSAS THIS EVENING WITH HAIL/WIND THREATS. A SECONDARY VORT LOBE ON THE BACKSIDE OF THIS SHORTWAVE TROUGH...IS PROGGED TO SLIDE SOUTHEASTWARD ACROSS EASTERN KANSAS FRIDAY AFTERNOON/EVENING WITH THE WEAK COLD FRONT SLOWER TO MOVE THROUGH SOUTH-CENTRAL AND SOUTHEAST KANSAS. SCATTERED DIURNALLY-ENHANCED THUNDERSTORMS ARE EXPECTED IN THOSE AREAS...WITH WEAKENED INHIBITION...MODERATE INSTABILITY AND WEAK-MODERATE SHEAR...ALTHOUGH MID-LEVEL LAPSE RATES ARE PROGGED TO BE WEAKER THAN DAY 1. A DRY POST-FRONTAL REGIME IS ANTICIPATED ON SATURDAY BEHIND THE DEPARTING UPPER TROUGH...AND FRONT WHICH MAY HANG UP JUST SOUTH OF THE OKLAHOMA BORDER. FORECAST 1000-850 THICKNESSES ON THE GFS/NAM-WRF/RAP INDICATE WARMER THAN AVERAGE HIGHS TODAY...ALTHOUGH LEANED WITH THE MIDDLE OF ROAD GFS BASED ON IT'S VERIFICATION YESTERDAY. DRIER WEATHER IS EXPECTED SATURDAY BEHIND THE FRONT...WITH TEMPERATURES FALLING A FEW DEGREES BELOW AVERAGE BUT STILL SEASONABLY WARM. JMC .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 257 AM CDT THU AUG 27 2015 AN ELONGATED MID-LEVEL RIDGE IS PROGGED FROM THE SOUTHERN/CENTRAL PLAINS TO THE GREAT LAKES DURING THE MEDIUM RANGE PERIOD. A MID- LEVEL WEAKNESS/UPPER TROUGH IS PROGGED TO RETROGRADE SLIGHTLY WESTWARD ACROSS THE LOWER/MID MISSISSIPPI VALLEY. THIS SHOULD SUPPORT A MAINLY DRY FORECAST IN OUR AREA...WITH SLIGHTLY ABOVE AVERAGE TEMPERATURES. JMC && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 611 AM CDT THU AUG 27 2015 A CLUSTER OF ELEVATED STRONG-SEVERE STORMS WILL CONTINUE TO AFFECT FAR SOUTHEASTERN KANSAS THROUGH MID-LATE MORNING BEFORE ENDING...IN AREA OF 850 MOISTURE TRANSPORT AND ISENTROPIC UPGLIDE. WILL INCLUDE TEMPO +TSRA AT CNU TERMINAL. CLOUD TO GROUND LIGHTNING AND LARGE HAIL ARE THE MAIN THREATS. SOUTH-SOUTHEASTERLY FLOW WILL INCREASE DIURNALLY TODAY AREA-WIDE WITH SOME GUSTS OF 20-26 KNOTS IN CENTRAL/SOUTH CENTRAL KANSAS. SCATTERED STORMS ARE PROGGED TO DEVELOP ALONG A WEAK COLD FRONT LATE THIS PM/EVE FROM WESTERN NEBRASKA INTO NORTHWESTERN KS. THESE STORMS SHOULD INCREASE INTO A CLUSTER OR TWO OF STORMS AS THEY PROGRESS EASTWARD ACROSS CENTRAL/NORTHERN KANSAS OVERNIGHT...AIDED BY A 45 KNOT LOW-LEVEL JET AND ASSOCIATED MOISTURE TRANSPORT. RSL AND SLN HAVE HIGHEST PROBABILITIES OF TSRA IMPACTS OVERNIGHT...WITH LESSER CHANCES AT THE MORE SOUTHERN TERMINAL SITES. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 93 72 88 66 / 10 30 20 10 HUTCHINSON 94 70 88 64 / 10 40 20 10 NEWTON 92 70 88 65 / 10 40 20 10 ELDORADO 92 69 89 66 / 10 20 30 10 WINFIELD-KWLD 94 72 89 67 / 10 20 30 20 RUSSELL 96 67 87 61 / 50 70 10 10 GREAT BEND 97 67 88 61 / 40 60 10 10 SALINA 94 70 87 62 / 20 60 10 10 MCPHERSON 93 70 87 64 / 10 50 20 10 COFFEYVILLE 89 69 87 67 / 50 10 40 30 CHANUTE 89 68 87 66 / 60 10 40 30 IOLA 88 68 86 66 / 60 10 40 30 PARSONS-KPPF 89 69 87 67 / 60 10 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 27, 9:50 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 950 AM CDT THU AUG 27 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 950 AM CDT THU AUG 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS SOUTHEAST KANSAS. A COUPLE OF STORMS MAY BE STRONG TO SEVERE WITH HAIL OF DIME TO HALF DOLLAR SIZE ALONG WITH HIGH RAINFALL RATES THAT WILL LIKELY RESULT IN FLOODING THAT MAY PERSIST INTO THE AFTERNOON HOURS. THUNDERSTORM CHANCES WILL INCREASE TONIGHT...PARTICULARLY ACROSS CENTRAL KANSAS...WHERE A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS WILL BE WIND GUSTS OF 50 TO 60 MPH AND HAIL OF DIME TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY EVENING...ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE WIND GUSTS OF 50 TO 60 MPH...AND HAIL OF NICKEL TO QUARTER SIZE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 27, 8:57 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 857 AM CDT THU AUG 27 2015 KSZ096-271430- NEOSHO KS- 857 AM CDT THU AUG 27 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 930 AM CDT * AT 855 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHANUTE...MOVING SOUTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CHANUTE...ERIE...THAYER...GALESBURG...EARLTON...LAKE PARSONS... CHANUTE AIRPORT AND SOUTH MOUND. LAT...LON 3769 9550 3769 9527 3739 9522 3739 9552 TIME...MOT...LOC 1355Z 0DEG 20KT 3762 9539 COOK
Special weather statement, Aug 27, 9:11 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
911 AM CDT THU AUG 27 2015
KSZ099-271445-
MONTGOMERY KS-
911 AM CDT THU AUG 27 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 945 AM CDT
* AT 909 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR DEARING...OR 6 MILES SOUTH OF
INDEPENDENCE...MOVING SOUTH AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...DEARING...TYRO...LIBERTY...BOLTON AND
INDEPENDENCE AIRPORT.
LAT...LON 3701 9588 3722 9584 3721 9561 3701 9558
3700 9558 3700 9588
TIME...MOT...LOC 1409Z 7DEG 28KT 3714 9573
COOKSpecial weather statement, Aug 27, 9:39 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 939 AM CDT THU AUG 27 2015 KSZ072-271515- ALLEN KS- 939 AM CDT THU AUG 27 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN ALLEN COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 1015 AM CDT * AT 938 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LA HARPE...MOVING SOUTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... IOLA...HUMBOLDT...LA HARPE...GAS...MORAN...SAVONBURG...ELSMORE... BASSETT AND IOLA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3773 9546 3795 9540 3795 9515 3773 9513 TIME...MOT...LOC 1438Z 4DEG 22KT 3787 9528 LAWSON
Special weather statement, Aug 27, 9:50 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 950 AM CDT THU AUG 27 2015 KSZ099-271515- MONTGOMERY KS- 950 AM CDT THU AUG 27 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 1015 AM CDT * AT 948 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR DEARING...OR 7 MILES SOUTH OF INDEPENDENCE...MOVING SOUTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH VERY HEAVY RAINFALL AND LOCALIZED FLOODING OF LOW-LYING AREAS. * LOCATIONS IMPACTED INCLUDE... COFFEYVILLE...INDEPENDENCE...DEARING...TYRO...BOLTON...INDEPENDENCE AIRPORT...ELK CITY LAKE AND ELK CITY STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3732 9586 3732 9561 3700 9560 3700 9585 TIME...MOT...LOC 1448Z 0DEG 17KT 3713 9572 KLEINSASSER
Local storm report, Aug 27, 10:09 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1009 AM CDT THU AUG 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HAIL INDEPENDENCE 37.23N 95.71W
08/27/2015 E0.88 INCH MONTGOMERY KS LAW ENFORCEMENT
&&
JMRSpecial weather statement, Aug 27, 10:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1021 AM CDT THU AUG 27 2015 KSZ099-271545- MONTGOMERY KS- 1021 AM CDT THU AUG 27 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 1045 AM CDT * AT 1019 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING NUMEROUS STRONG THUNDERSTORMS ACROSS MONTGOMERY COUNTY...MOVING SOUTH AT 10 TO 20 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE...ALONG WITH LOCALLY VERY HEAVY RAINFALL AND FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9596 3738 9596 3738 9553 3700 9552 TIME...MOT...LOC 1519Z 354DEG 10KT 3712 9574 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:13 AM CDT | Special Weather Statement | ICT | Allen | 32 min |
| Aug 27, 5:20 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 55 min |
| Aug 27, 6:10 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 65 min |
| Aug 27, 6:40 AM CDT | Areal Flood Warning | ICT | Allen | 12 hr |
| Aug 27, 7:01 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 31 min |
| Aug 27, 7:51 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 11 hr |
| Aug 27, 8:24 AM CDT | Special Weather Statement | ICT | Wilson | 36 min |
| Aug 27, 8:57 AM CDT | Special Weather Statement | ICT | Neosho | 33 min |
| Aug 27, 9:11 AM CDT | Special Weather Statement | ICT | Montgomery | 34 min |
| Aug 27, 9:39 AM CDT | Special Weather Statement | ICT | Allen | 36 min |
| Aug 27, 9:50 AM CDT | Special Weather Statement | ICT | Montgomery | 25 min |
| Aug 27, 10:01 AM CDT | Areal Flood Warning | ICT | Montgomery | 6 hr |
| Aug 27, 10:42 AM CDT | Flash Flood Warning | ICT | Montgomery | 4 hr |
| Aug 27, 10:59 AM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
| Aug 27, 11:09 AM CDT | Special Weather Statement | ICT | Montgomery | 21 min |
| Aug 27, 5:25 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Aug 27, 5:37 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 38 min |
| Aug 27, 6:14 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 18 min |
| Aug 27, 6:35 PM CDT | Special Weather Statement | ICT | Lincoln | 25 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.